It's different for everyone. Try soaking in a hot bath with Epsom salts. It really does help - temporarily - but any relief is worth the effort. Even if you don't have the Epsom salts handy, the hot water still helps.
Keep an eye on your blood pressure while taking the clonidine and don't be tempted to take more than prescribed. My husband nearly killed himself overdosing on his detox "comfort meds." Clonidine is an old high blood pressure medication used off-label for withdrawal, so you don't want to take it unless you absolutely have to. Even better, buy a cheap BP reader so you can be sure it's not getting too low. Hang in there!
Thank you:-) thats funny you say that...I was prescribed 0.1mg..but read that they normally use it for withdrawal at 0.2 twice a day and the 0.1 wasn't working that great so I called the dr.I have been taking 2- 0.1 a day..and 2 at night which I figured was the same as what should be prescribed..but no more.I def only want to take this for a couple weeks just to get through the worst.what all was your husband taking?
don't worry too much about the clonidine. I am on day three detox and am taking .5 mg clonidine a day-but I was on it to begin with so perhaps I have a higher tolerance? I have been taking my blood pressure and it's well within normal but everyone is different. You have enough to worry about detoxing-get a blood pressure cuff and have peace of mind. As for the leg cramps? I'm taking all the supplements you are plus hot magnesium drinks and my legs are the most uncomfortable part of me. I am praying that it passes soon. The doctor told me the max dose of clonidine for a day is 2.4 mg-but obviously it depends on your BP and general health. Good luck and big hugs(:
Let's see... he had clonidine, dalmane, valium, trazadone, soma and topped all that off with a daily case of beer and whatever hard liquor was in the house. Of course, not all of the meds were prescribed by his addiction doctor. True to his addict self, prescription instructions were mere suggestions and subject to revision at any given moment. He knew better than any doctor. His entire life was devoted to chemicals and learning what they can do!
As the Sub withdrawal worsened, he took more and more pills and drank more and more alcohol in a vain attempt to stop the symptoms. I spent one 36-hour period checking his breathing every 20 minutes or so and just knew one of those times I'd find him dead. He was dam lucky - not only to have survived all that junk but that I didn't help him along with a pillow. I don't think I've ever been so angry with him as I was during his detox.
5 months later I finally had enough. Yeah, he wasn't abusing opiates anymore but his drinking was completely out of control. He hadn't worked in over 2 years and our savings was hemorrhaging - most of it being an inheritance from my mother. I kept thinking how disappointed she would be to see her legacy flushed down the toilet on my f'd-up husband. That hurt.
After one of the worst nights of drunken debauchery he's ever pulled, I finally took my life back. Cut off all access to money except his 401-K and told him it was rehab or out the door. I told everyone in the family and several of our closest friends what was going on. No more secrets for me and I really didn't give a dam how it affected him having it out there. I barely remember what I said that day but it must've been good since he chose rehab. He has embraced his recovery and AA in a way that I never imagined possible and life is better than it's ever been since I met him in 1985. He has a dream job now, is involved at church, is active in AA and has a very hard-core sponsor to keep him on track. Who knew?!
I'm glad to hear that! I never thought I would be here..a cosmetic surgery that went wrong.I had a husband that was hooked on cocaine...and went thru too many times if the never ending cycle.I have a child with autism which I blame on him, I think it was his drug use.my body became physically addicted to these pills after a year of healing on pain meds. I'm feeling very weak and the leg pain is terrible..I don't have much if the other symptoms which is great...but the legs are bad.I an going to get through it..just will be happy when it's over!
@lulu...thank you so much for your info..I was starting to get panicky...and lord knows I don't need that right now! I how you get through it well too.day 3 should be starting to look better ugh...so easy to take these things..but hell to stop!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.